Ask a doctor

Puffiness After Juvederm Ultra?

I had juvederm in lips I suffered puffiness around the mouth, even after 2weeks after it was still really puffy time to time esp if i rubbed the mouth area. 14months later including hyalase a few times there's been dramatic improvement but I still suffer from puffiness and it can be embarrassing because the puffiness make my philtrum look longer and raised. Is it just bits of juvederm left causing puffiness or am i suffering some allergic reaction to juvederm if that the case what are my solutions.

Doctor Answers (2)

Puffiness after Juvederm Ultra

+2

Some Puffiness after Juvederm is a normal response, but to still have swelling 14 months later is unusual.  You may have a reactive immune response or dermagraphic skin. You could try taking an antihistamine.  Oral prednisone at this point seems over kill. I would allow more time for the product to completely wear off and just take an antihistamine when necessary for a flare up 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 139 reviews

Post Juvederm Puffiness

+1

Thank you for your question. Puffiness and swelling can be a result for many factors. Individuals can sometimes retain fillers last as long as 2 years. You can take some antihistamines and decrease you salt intake, especially if you suffer from any seasonal allergies, that can make it more noticeable. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.